Alert archive / Alabama / Wind Advisories in 2025
Wind Advisory 1, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Jan 5, 2025, 1:04 AM CST for 39 counties in Alabama. It took effect at Jan 5, 2025, 3:00 PM CST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2025, 1:04 AM CST (07:04 UTC)
- In effect from
- Jan 5, 2025, 3:00 PM CST
- Expired
- Jan 6, 2025, 6:00 PM CST
- In force
- 27 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 7.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2567 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
324 WWUS74 KBMX 050704 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 104 AM CST Sun Jan 5 2025 ALZ011>015-017>050-052200- /O.NEW.KBMX.WI.Y.0001.250105T2100Z-250107T0000Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Linden, Ashland, Eutaw, Auburn, Pelham, Jasper, Alexander City, Selma, Montgomery, Greensboro, Sulligent, Union Springs, Opelika, Troy, Oneonta, Anniston, Carrollton, Pell City, Vernon, Lafayette, Birmingham, Alabaster, Roanoke, Moundville, Marion, Moody, Lanett, Heflin, Hoover, Gadsden, Prattville, Tuscaloosa, Double Springs, Valley, Phenix City, Livingston, Hayneville, Rockford, Centre, Hamilton, Tuskegee, Dadeville, Talladega, Clanton, Demopolis, Fort Deposit, Columbiana, Fayette, Centreville, Wetumpka, Eufaula, Tallassee, and Sylacauga 104 AM CST Sun Jan 5 2025 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM CST MONDAY... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...All of central Alabama. * WHEN...From 3 PM this afternoon to 6 PM CST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 16
3 follow-up statements
655 WWUS74 KBMX 051650 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1050 AM CST Sun Jan 5 2025 ALZ011>015-017>050-061200- /O.CON.KBMX.WI.Y.0001.250105T2100Z-250107T0000Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Livingston, Lanett, Birmingham, Vernon, Phenix City, Union Springs, Centreville, Roanoke, Ashland, Carrollton, Centre, Moundville, Greensboro, Hoover, Marion, Prattville, Anniston, Montgomery, Double Springs, Fayette, Talladega, Clanton, Dadeville, Pell City, Gadsden, Demopolis, Eutaw, Opelika, Troy, Jasper, Heflin, Rockford, Moody, Alabaster, Wetumpka, Eufaula, Linden, Lafayette, Valley, Tuscaloosa, Auburn, Fort Deposit, Hayneville, Columbiana, Pelham, Oneonta, Tuskegee, Selma, Sulligent, Alexander City, Sylacauga, and Tallassee 1050 AM CST Sun Jan 5 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM CST MONDAY... * WHAT...Winds of 15 to 25 mph with gusts up to 35 mph expected. * WHERE...A portion of central Alabama. * WHEN...From 3 PM this afternoon to 6 PM CST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 87/Grantham
608 WWUS74 KBMX 060440 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1040 PM CST Sun Jan 5 2025 ALZ011>015-017>050-062000- /O.CON.KBMX.WI.Y.0001.000000T0000Z-250107T0000Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Tuscaloosa, Birmingham, Pell City, Eutaw, Alexander City, Talladega, Heflin, Wetumpka, Auburn, Prattville, Greensboro, Fort Deposit, Pelham, Fayette, Carrollton, Marion, Selma, Centreville, Hayneville, Sulligent, Phenix City, Vernon, Lanett, Hoover, Lafayette, Moody, Rockford, Columbiana, Centre, Double Springs, Ashland, Troy, Moundville, Montgomery, Dadeville, Sylacauga, Linden, Oneonta, Anniston, Demopolis, Opelika, Tuskegee, Union Springs, Clanton, Livingston, Gadsden, Eufaula, Tallassee, Hamilton, Alabaster, Roanoke, Valley, and Jasper 1040 PM CST Sun Jan 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY... * WHAT...West winds 15 to 20 mph with gusts up to 35 mph. * WHERE...A portion of central Alabama. * WHEN...Until 6 PM CST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 89^GSatterwhite
125 WWUS74 KBMX 061931 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 131 PM CST Mon Jan 6 2025 ALZ011>015-017>050-070000- /O.CON.KBMX.WI.Y.0001.000000T0000Z-250107T0000Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Jasper, Greensboro, Linden, Wetumpka, Pelham, Moody, Sulligent, Marion, Alexander City, Pell City, Hoover, Centre, Montgomery, Troy, Fayette, Selma, Roanoke, Heflin, Prattville, Anniston, Opelika, Dadeville, Alabaster, Phenix City, Valley, Vernon, Ashland, Moundville, Sylacauga, Livingston, Carrollton, Tuskegee, Double Springs, Tuscaloosa, Fort Deposit, Demopolis, Union Springs, Hayneville, Clanton, Auburn, Eufaula, Hamilton, Tallassee, Gadsden, Eutaw, Talladega, Lafayette, Columbiana, Centreville, Rockford, Lanett, Birmingham, and Oneonta 131 PM CST Mon Jan 6 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 10 to 15 mph with gusts up to 35 mph. * WHERE...All of central Alabama. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 89^GSatterwhite
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Jan 4, 10:57 PM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Jan 4, 10:57 PM CST, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1057 PM CST Sat Jan 4 2025 ...New AVIATION... .SHORT TERM... (Tonight through Monday) Issued at 1001 PM CST SAT JAN 4 2025 No update is needed to the short-term forecast at this time. /44/ Previous short-term discussion: (This afternoon through Sunday afternoon) Issued at 1232 PM CST SAT JAN 4 2025 A cool and dry airmass remains in place this afternoon with dewpoints in the teens across much of the area. This evening, a surface ridge axis will continue to shift eastward across eastern Alabama. Light winds, mostly clear skies, and the residual dry airmass will promote strong radiational cooling before clouds begin to move in from the west. Temperatures will quickly drop into the 30s and 40s, and some areas in the northeastern counties should reach freezing. Minimum temperatures should occur between 9 PM and midnight and begin rising as clouds increase. Low temperatures in the southwestern counties were raised into the lower 40s to account for the earlier arrival of clouds. Around sunrise, warm advection/isentropic lift is expected to generate showers in Mississippi that will move into West Alabama. Scattered shower activity and rain chances should continue to increase across the forecast area through the late morning and the early afternoon as a warm sector becomes established over the Lower Mississippi Valley. As a powerful 500 mb trough approaches from the west, a convective line is expected to move across Mississippi during the afternoon and early evening, but this should remain just west of the AL/MS state line through 6 PM. 87/Grantham && .LONG TERM... (Sunday night through next Friday) Issued at 254 PM CST SAT JAN 4 2025 Key Messages: 1. Sunday night through Monday: A strong cold front will move through the area. A low risk of severe weather (marginal - 1/5) could persist into western portions of Central Alabama. 2. Tuesday through Thursday: Low temperatures in upper teens to 20s with wind chills in the low teens for many locations, especially across the north. 3. Friday: Potential for winter weather, though details are very uncertain at this time. A weakening line of thunderstorms is expected to move across Central Alabama Sunday evening into the overnight. Damaging winds and a tornado or two are possible with this line as it moves through the western half of Alabama. Severe weather is not expected east of I-65 with this event. Ahead of the line, temperatures will surge into the low 60s in many areas, with a cold front following the line that will drop temperatures in most areas into the 30s or 40s by late morning on Monday. Some guidance has hinted at the possibility of a light snow shower across the northeastern counties Monday afternoon, but for now that is not explicitly mentioned in the forecast. Tuesday through Thursday look cold and dry across Central Alabama, with highs in the upper 30s to low 40s and lows Tuesday morning and Wednesday morning in the low to mid 20s. Currently Thursday morning appears to be the coldest, with the area in the mid teens to low 20s. Wind chill values each morning will be in the low to mid teens, especially across northern and eastern counties. A Gulf Low is expected to pass along the coast Friday, with major uncertainty as to the exact track, timing, and surface temperatures Friday morning into Saturday morning. Have maintained the presence of a wintry mix and/or freezing rain in the forecast for early Friday morning, which should quickly change over to rain by mid- Friday morning. This is an ever-evolving forecast, and changes are expected over the next six days. 12 && .AVIATION... (06Z TAFS) Issued at 1050 PM CST SAT JAN 4 2025 Clouds are continuing to expand across the region, with most terminals dropping into MVFR category by 05/12z. Winds will also begin to increase into the afternoon hours, with gusts over 20 MPH possible past 05/18z. A few showers are possible in the early afternoon hours, but rain should approach terminals in greater coverage by 04/06z. /44/ && .FIRE WEATHER... RH values of 20-30 percent are ongoing this afternoon, but that will be short-lived as temperatures drop quickly this evening. A significant increase in moisture and rain chances will accompany a weather system on Sunday and Sunday night. 20 foot winds will turn to the southeast on Sunday and increase into the 10-20 mph range by the afternoon. A much colder airmass will blast into the region Sunday night into Monday with 20 foot winds of 10-20 mph from the west-northwest. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 29 52 38 38 / 10 70 100 0 Anniston 32 52 41 42 / 10 60 100 10 Birmingham 37 56 36 37 / 10 70 100 0 Tuscaloosa 39 62 35 38 / 20 70 100 0 Calera 37 57 38 38 / 10 60 100 0 Auburn 37 52 47 49 / 0 60 90 20 Montgomery 36 60 45 45 / 10 60 100 10 Troy 37 60 48 49 / 10 50 90 20 && .BMX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...87 LONG TERM....12 AVIATION...44
Hazardous weather outlook, Jan 4, 3:38 AM CST, 21 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 338 AM CST Sat Jan 4 2025 ALZ011>015-017>050-051245- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 338 AM CST Sat Jan 4 2025 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low risk (1 out of 5) of strong to severe storms Sunday night for locations generally west of Interstate 65. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed Sunday night.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.